What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 7, 3:10 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 7, 3:10 PM EST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
410 PM EDT Thu Sep 7 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Friday)
Issued at 407 PM EDT Thu Sep 7 2023
Another round of seasonably warm temperatures and scattered
storms appear likely tomorrow. A few upper level perturbations are
forecast to slide into our area throughout the near term from the
northwest throughout the day tomorrow resulting in multiple rounds
of showers and storms. At the surface, a diffuse cold front will
continue to slowly sag down through the area from the NW providing
ample lift, mostly confined to our southeasternmost tier of GA
counties and most of our FL counties with the highest PoP's (40-60%)
in our eastern Panhandle to Big Bend counties. Some reinvigoration
should occur in the early morning hours with scattered thunderstorms
possible.
In the afternoon to evening hours, some stronger to possibly severe
storms appear possible closer to the FL Big Bend. SBCAPE is forecast
to reach 3000J/kg amidst a well mixed boundary layer, steepening 0-
3km lapse rates to around 8C/km which will in turn raise DCAPE
values to around 1000-1200J/kg. Eff. shear around 20-30kts should
also help these storms sustain themselves for an extended period of
time. Strong to severe wind gusts appear appear possible with any
storm that can mature, or if cell mergers occur.
Lastly, the post-frontal environment in our SE AL counties may
undergo some strong mixing as relatively dry air aloft makes its way
to the surface. Dewpoints are currently forecast to drop to the low
60s, perhaps even as low as the upper 50s which will result
in some extremely pleasant conditions in the afternoon hours.
Tomorrow morning, low temperatures will hover around the upper 60s
to low 70s with afternoon highs in the low 90s.
&&
.SHORT TERM...
(Friday night through Saturday night)
Issued at 407 PM EDT Thu Sep 7 2023
Mid to upper-level troughing remains established across region with
another vorticity lobe rotating through its base. Meanwhile, the
attendant frontal boundary gets hung up over us, so unsettled
weather is likely to continue for parts of the Tri-State area. The
best chances for showers and thunderstorms are along the coast,
offshore, and within the interstate corridors where the greatest
moisture appears to reside. This slug of moisture gets tugged NE by
the aforementioned vort lobe as midway this weekend, which should
allow the axis of precipitation to shift from west to east.
The increased cloud cover keeps daytime highs in the low 90s and
heat indices below triple digits. Overnight lows range from the low
70s to upper 60s away from the coast. The Wiregrass Region is likely
to feel the coolest during the AM hrs given lingering relatively
drier air in place.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 407 PM EDT Thu Sep 7 2023
Dry air will continue to dominate the first half of next week, with
dewpoints remaining low in the wake of Friday's cold front. As such,
precipitation chances will stay below 30 percent areawide until next
Thursday. While a pop-up seabreeze convection cannot be ruled out
during this period, widespread showers or thunderstorms are not
expected at this time. Temperatures will remain fairly consistent
over the next week, with highs remaining in the low 90s and lows
staying in the low 70s. Precipitation chances and cloud cover may
increase at the very end of the period on next Thursday into next
weekend, but it is still too early to determine exactly how much
precipitation the region could see.
&&
.AVIATION...
(18Z TAFS)
Issued at 407 PM EDT Thu Sep 7 2023
A diffuse cold front will slowly sag down into the area
through SE AL this afternoon through evening, resulting in isolated
storms across the area. Confidence has increased regarding timing
since the previous update, though confidence regarding coverage
remains somewhat uncertain. However, confidence regarding storms at
KTLH, KABY, and KECP has increased with TSRA occurring around 20-
01Z. Additionally, there is increased confidence regarding
redevelopment of storms at KTLH and KECP terminals around 09-11Z.
Storms will subside across all terminals by 14Z tomorrow.
&&
.MARINE...
Issued at 407 PM EDT Thu Sep 7 2023
Generally favorable boating conditions will prevail over the next
week, with light west-to-southwesterly winds occurring throughout
the entire period. The only marine concerns are thunderstorms
capable of gusty winds, lightning, and potential waterspouts. A
front dropping into the waters increases thunderstorm chances into
the weekend.
&&
.FIRE WEATHER...
Issued at 407 PM EDT Thu Sep 7 2023
On Friday afternoon and on Sunday afternoon, high dispersion values
are forecast in the Wiregrass region. Minimum RH values approach
critical thresholds tomorrow across the Wiregrass where a strong
post-frontal moisture gradient is likely to reside. Humidity
gradually decreases through this weekend. Precipitation chances will
generally decrease over the next three days, with the highest
chances for a wetting rain on Friday and Saturday afternoon along
and southeast of the I-10 and I-75 corridors. Prevailing southwest
transport winds will occur over the region through the next three
days.
&&
.HYDROLOGY...
Issued at 407 PM EDT Thu Sep 7 2023
Flooding concerns are minimal over the next several days. The best
chances for any meaningful rainfall is the rest of today and
tomorrow from an approaching frontal boundary. Drier weather looks
to prevail beyond this weekend. In terms of rivers, Aucilla Lamont
(US 27) is forecast to drop below action stage late Saturday or
early Sunday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 91 71 90 / 50 60 30 40
Panama City 75 89 74 89 / 50 40 20 20
Dothan 69 91 68 91 / 30 20 0 20
Albany 69 91 69 91 / 50 30 10 30
Valdosta 69 89 69 90 / 50 50 20 50
Cross City 71 90 70 91 / 40 50 40 60
Apalachicola 74 87 76 87 / 60 50 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Worster
SHORT TERM...IG3
LONG TERM....RMS
AVIATION...Worster
MARINE...RMS
FIRE WEATHER...RMS
HYDROLOGY...IG3
In the hours before
Special weather statement, Sep 7, 3:08 PM EST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
408 PM EDT Thu Sep 7 2023
FLZ016-017-027-072100-
Gadsden FL-Inland Wakulla FL-Leon FL-
408 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAKULLA...SOUTH
CENTRAL GADSDEN AND SOUTHWESTERN LEON COUNTIES THROUGH 500 PM EDT...
At 408 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Midway, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Lake Bradford, Lake Talquin, Silver Lake Rec Area,
Callen Neighborhood, Messer Park, Providence Neighborhood, Bloxham,
Hilliardville, Innovation Park, Tallahassee Regional A/P, and Fort
Braden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3025 8463 3031 8471 3032 8470 3033 8472
3039 8465 3039 8468 3042 8468 3048 8465
3047 8451 3043 8430 3029 8436 3018 8446
TIME...MOT...LOC 2008Z 290DEG 14KT 3039 8461
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 3:17 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Thu Sep 7 2023
FLZ017-GAZ157-158-072100-
Leon FL-Grady GA-Thomas GA-
417 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEON...SOUTHEASTERN
GRADY AND SOUTHWESTERN THOMAS COUNTIES THROUGH 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cairo, moving southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Thomasville, Rocky Hill, Moncrief, Beachton, Metcalf, and Pine Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3074 8385 3067 8395 3067 8401 3063 8401
3055 8412 3077 8427 3087 8414
TIME...MOT...LOC 2017Z 312DEG 12KT 3076 8415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
11-MMSpecial weather statement, Sep 7, 3:26 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
426 PM EDT Thu Sep 7 2023
GAZ129-131-148-072115-
Berrien GA-Tift GA-Irwin GA-
426 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT IRWIN...NORTH CENTRAL BERRIEN
AND NORTHEASTERN TIFT COUNTIES THROUGH 515 PM EDT...
At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mystic, or 8 miles southwest of Ocilla, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ocilla, Enigma, Mystic, Gladys, Osierfield, Wray, Harding, and
Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3167 8300 3164 8302 3164 8303 3162 8303
3161 8306 3156 8306 3148 8311 3147 8314
3146 8315 3141 8314 3141 8331 3144 8345
3153 8348 3162 8345 3166 8332 3165 8318
3168 8317
TIME...MOT...LOC 2026Z 270DEG 20KT 3153 8337
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 3:40 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
440 PM EDT Thu Sep 7 2023
GAZ145-156>158-072130-
Decatur GA-Mitchell GA-Grady GA-Thomas GA-
440 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DECATUR...NORTHERN
GRADY...SOUTHERN MITCHELL AND NORTHWESTERN THOMAS COUNTIES THROUGH
530 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Whigham, or 13 miles west of Pelham, moving east at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cairo, Pelham, Vada, Akridge, Grady Co A/p, Peoples Still, Spence,
Capel, Elpino, Quality, Branchville, and Harrells Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3099 8447 3116 8441 3118 8431 3112 8405
3098 8409 3084 8418 3093 8438
TIME...MOT...LOC 2040Z 285DEG 14KT 3106 8436
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 3:51 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM EDT Thu Sep 7 2023
FLZ017-018-027-072130-
Inland Jefferson FL-Inland Wakulla FL-Leon FL-
451 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL JEFFERSON AND
SOUTHEASTERN LEON COUNTIES THROUGH 530 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A and M, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tallahassee, Woodville, Florida State University, Florida A and M,
Cody, Gaither Community Center, Tallahassee Memorial Hosp, Walker
Ford Community Center, South City, Eight Mile Pond, Governors Square
Mall, Natural Bridge, Midtown, Apalachee Ridge Estates, Levy Park,
Indian Head Acres, Chaires Crossroads, Baum, Bragg Stadium, and All
Saints District.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3034 8434 3052 8427 3052 8413 3047 8393
3035 8394 3024 8403 3028 8425
TIME...MOT...LOC 2050Z 285DEG 14KT 3042 8422
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Sep 7, 4:17 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Thu Sep 7 2023
FLZ018-019-028-072200-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
517 PM EDT Thu Sep 7 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON...NORTH
CENTRAL TAYLOR AND SOUTHWESTERN MADISON COUNTIES THROUGH 600 PM
EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monticello, moving south at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Monticello, Alma, Iddo, Festus, Lamont, Aucilla, Capps, Lois, Eridu,
Nash, Thomas City, Drifton, Casa Blanco, Jarrott, Waukeenah,
Montivilla, Sirmans, and Lake Miccosukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3024 8377 3025 8393 3042 8401 3052 8402
3052 8398 3055 8399 3055 8398 3056 8399
3059 8400 3064 8394 3064 8380 3052 8371
3033 8365
TIME...MOT...LOC 2117Z 342DEG 21KT 3053 8390
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99-OLIVERNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1127116, 1127118, 1127119, 1127120, 1127121, 1127122, 1127123, 1127124, 1127125, 1127126, 1127127, 1127128, 1127129, 1127130, 1127131, 1127132, 1127133, 1127134, 1127135, 1127136, 1127137, 1127138, 1127139, 1127140, 1127141, 1127142, 1127143, 1127144, 1127145, 1127146, 1127117.